Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Stomach ache, constipation, nausea and dizziness. Taking ulcer pills. Easy way to get cure?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I have been having serious stomach pain for over three weeks now. I first start constipation the first
few days, then severe pain that was difficult to handle. Especially after I ate. Then it started in earlier
in the day and increased in severity throughout the day. Mornings are better, but they have gotten worse.
I have had cat scan, blood tests, hide-a-scan, chest x-ray, stomach x-ray, EKG, Not the gall bladder.
No problems seen other than 50% blockage of arota (don't have exact terminology in front of me; but was
told not immediate concern, but should schedule appt. with vascular surgeon to have it checked out. It has now been eight days since I have had a bowell movement. Previous to that was 7 seven days. I have taken mir-a-lax
laxitive for the last 4 days. I have eaten 1 fiber breakfast bar the last two days. I have been eating Fiber 80 cereal
for several mornings. Nothing is working. I was prescribed medicine that states it is for Ulcer or GERD that I started
2/24/13. I have been taking VICADIN for about the last 10 days. (I don't like taking it, but it is the only thing that
helps me manage the pain). I have also been taking Gabapentin (nerve damage/spinal surgery 7/29/11) for
about three months. I have noticed that the really severe, stabbing like pain that I would have for hours in the
upper part of my stomach has changed to feeling more like severe gas/constipation feeling. Still very painful,
but I think I notice a difference since I started taking the "ulcer" pills. Maybe?

HOw serious is it that I have not gone to the bathroom in eight days? The fact that I have been taking laxitives
and eating food that should help me relieve myself. My Drs. office said there would be a G.I, office contacting
me. That was at 9:00 this morning. NO phone call yet. I will call again in the AM. It seems like it is taking forever
to get this resolved. I have patience, but will my body have the patience?


Last Thursday was a huge scare to me. I sat down to eat dinner (have to eat or my stomach
can't handle the vicadin). I ate 3 bites of baked chicken breasts/sliced thin and about 1/2
cup of salad. I started to feel pain come on. Stopped eating. Within 5 minutes the pain was so severe, that I was pacing the floor. Spent 15 minutes trying to find my vicadin. Took one,
immediately got in the whirlpool tub, let the warm water creep over my stomach and it
relaxed me. By the time I got out of the tub, the vicadin had started taking affect.

My Dr. and the specialist who completed the hide-a-scan on me, thought there was a possibility I had nerve damaged to my stomach nerves that might cause food to stay in the stomach in lieu of being digested. I have had no vomiting or nausea for the most part.
I had nausea for the first time Monday and Tuesday this week, about 7:00 pm. I got so nauseated and dizzy, I had to lay down and keep my eyes closed. Slept solid through the night once I feel asleep. I'm thinking I had this because I am so constipated. I have had
light headaches over the past few weeks. NOthing major.

I do smoke. Pray for me. I bought the patch and have a prescription of Wellbutrin to help
me quit again. I just have to say "now"!
Posted Tue, 19 Mar 2013 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 3 hours later
Hi and thanks for contacting XXXXXXX
Pain that comes on eating is usually of either of the bowel or gall bladder pancreatic origin. Any of these can cause constipation. VICADIN contains hydrocodone which can at-times worsen constipation. In Diabetics this can also occur because of the effect of elevated blood sugars on the nerves. As all other tests are normal this seems a likely possibility. However the details of the tests or scanned reports will help us decide better.
However you need to tell me the type of pain (colicky, pricking, stabbing/ burning) and the location of pain to determine the origin. If the pain is very intense I think you need to schedule an early appointment with your GI so as to avoid any emergency situation later.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor